It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....

Bipolar Disorder Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools Search this Thread
Old 03-28-2005, 03:50 PM   #1
Join Date: Sep 2003
Location: Pi
Posts: 336
momofsix HB User


I am not bipolar but am suffering from nerve pain. Apparently, Trileptal (mood stablizer) can also be effective for nerve pain. I have been on 300 mg for a week and then upped it to 450 mg for 3 days, and I'm finding that I am becoming terribly depressed. It's scary. I have no interest in eating or people or anything, and death is beginning to look good. I'm wondering if the Trileptal can be causing this. Perhaps if I was depressed to begin with because of the chronic pain, the mood stabilizing mechanism in this medication could push me further down. Anyone have any theories or information?


Sponsors Lightbulb
Old 03-28-2005, 07:31 PM   #2
Join Date: Dec 2003
Location: a state that borders canada
Posts: 396
weasel HB User
Re: Trileptal

Hi. I was on trileptal for about 6or 8 months--as a mood stabilizer. i could not even get off the couch. it wasnt so much depressed as incredibly numb and zero energy. i felt like i was asleep for those months everything i did felt like it wasnt me. kind of like i was watching me. like a dream. kind of scary. talk to your doctor about it

Old 03-28-2005, 08:52 PM   #3
Senior Member
Join Date: Feb 2005
Location: Saint Louis, Missouri
Posts: 169
Kahlia25 HB User
Lightbulb Re: Trileptal

Dear Linda-Trileptal is in the same drug category as anti-eleptics. It will make you feel zombied out. I was on it for 2 years and it lowered my sodium-a side effect. It made me soooo tired. Please tell your Dr. what is going on, you need to change drugs......good luck....Kahlia
I have seen many things BUT the most terrible thing I have ever seen was the lack of compassion for another.....................Kahlia

Last edited by Kahlia25; 03-28-2005 at 08:53 PM.

Old 03-29-2005, 02:44 AM   #4
Senior Veteran
Join Date: Nov 2002
Location: Bean Station, TN, usa
Posts: 2,189
mudhound HB User
Re: Trileptal

This is just another med that has a duel use. I have not heard if it could cause BP but to be careful ask the Pharmist.
God Bless


Old 03-29-2005, 09:46 AM   #5
Junior Member
Join Date: Feb 2005
Posts: 36
alexgranny HB User
Re: Trileptal

I too tried Trileptal for a short time. Not only was I zonked out all the time, my blood sodium got dangerously low causing some serious health problems.
Definitely let your doctor know what's going on.

Old 03-31-2005, 09:29 AM   #6
Join Date: Mar 2005
Posts: 74
pferg101 HB User
Re: Trileptal

I too was on trileptal! MY legs felt heavy & thick. By the end of the day, my socks were making ring marks around my calves! I also had vision changes which my doc had a hard time believing! Biggest problem was my sodium level was going lower & lower! I was wondering why I felt nausea & felt the color draining from my body! I am much better on Geodon but, am wondering about that one too!


Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Trying Trileptal. BrownCore Bipolar Disorder 7 07-16-2009 10:48 AM
Trileptal and Nursing Tondalea TMJ Disorder -TemporoMandibular Joint 7 09-03-2008 07:10 PM
Nauseated Anyone else experienced such? Zoloft, Trileptal & Generic Restoril Aarondawg Depression 5 05-18-2008 05:36 PM
Trileptal anyone? Neshik Epilepsy 36 01-06-2008 08:00 PM
update on bonnie and trileptal problems debvid Epilepsy 0 07-04-2006 08:00 PM
Anyone take Trileptal? ChelseaMomof2 Epilepsy 8 10-13-2005 12:08 PM
Depakote and Trileptal interactions firehorse Epilepsy 5 07-26-2005 08:16 AM
Pain relief from stopping Trileptal BillRSDbad Reflex Sympathetic Dystrophy (RSD) (CRPS) 6 04-04-2005 09:18 PM
Trileptal vs Dilantin chrevan Epilepsy 11 03-06-2005 08:05 AM
Any experience with trileptal? debvid Epilepsy 1 05-20-2004 07:31 PM

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off

Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 04:43 PM.

Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2015 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!